Drug-induced linear IgA bullous dermatosis

Daniel Navi, Daniel J. Michael, Nasim Fazel

Research output: Contribution to journalArticle

34 Citations (Scopus)

Abstract

A 73-year-old man was admitted to the University of California Davis Medical Center for treatment of a pleural effusion and congestive heart failure. His hospital course was complicated by asymptomatic sustained ventricular tachycardia requiring placement of an implantable cardiac defibrillator. The patient was treated with vancomycin and cefazolin during the procedure. After 3 days he developed tense vesicles over the dorsal aspect of the hands. Perilesional skin biopsy showed subepidermal cleavage with a neutrophilic infiltrate. Direct immunofluorescence revealed granular IgA and C3 deposition along the dermal epidermal junction. A diagnosis of drug-induced linear IgA bullous dermatosis secondary to vancomycin was established. Linear IgA bullous dermatosis is a rare autoimmune blistering disorder with clinical features that can overlap with bullous pemphigoid and dermatitis herpetiformis. Drug-induced linear IgA bullous dermatosis is a less common variant that is correspondingly less well characterized. Although a variety of medications have been implicated, vancomycin is the most common associated drug.

Original languageEnglish (US)
JournalDermatology Online Journal
Volume12
Issue number5
StatePublished - 2006

Fingerprint

Linear IgA Bullous Dermatosis
Vancomycin
Dermatitis Herpetiformis
Cefazolin
Bullous Pemphigoid
Direct Fluorescent Antibody Technique
Skin
Implantable Defibrillators
Pleural Effusion
Ventricular Tachycardia
Immunoglobulin A
Heart Failure
Hand
Biopsy
Pharmaceutical Preparations
Therapeutics

ASJC Scopus subject areas

  • Dermatology

Cite this

Drug-induced linear IgA bullous dermatosis. / Navi, Daniel; Michael, Daniel J.; Fazel, Nasim.

In: Dermatology Online Journal, Vol. 12, No. 5, 2006.

Research output: Contribution to journalArticle

Navi, Daniel ; Michael, Daniel J. ; Fazel, Nasim. / Drug-induced linear IgA bullous dermatosis. In: Dermatology Online Journal. 2006 ; Vol. 12, No. 5.
@article{8f1378d1ffd341b489ab6fb5752169ce,
title = "Drug-induced linear IgA bullous dermatosis",
abstract = "A 73-year-old man was admitted to the University of California Davis Medical Center for treatment of a pleural effusion and congestive heart failure. His hospital course was complicated by asymptomatic sustained ventricular tachycardia requiring placement of an implantable cardiac defibrillator. The patient was treated with vancomycin and cefazolin during the procedure. After 3 days he developed tense vesicles over the dorsal aspect of the hands. Perilesional skin biopsy showed subepidermal cleavage with a neutrophilic infiltrate. Direct immunofluorescence revealed granular IgA and C3 deposition along the dermal epidermal junction. A diagnosis of drug-induced linear IgA bullous dermatosis secondary to vancomycin was established. Linear IgA bullous dermatosis is a rare autoimmune blistering disorder with clinical features that can overlap with bullous pemphigoid and dermatitis herpetiformis. Drug-induced linear IgA bullous dermatosis is a less common variant that is correspondingly less well characterized. Although a variety of medications have been implicated, vancomycin is the most common associated drug.",
author = "Daniel Navi and Michael, {Daniel J.} and Nasim Fazel",
year = "2006",
language = "English (US)",
volume = "12",
journal = "Dermatology Online Journal",
issn = "1087-2108",
publisher = "Department of Dermatology UC Davis",
number = "5",

}

TY - JOUR

T1 - Drug-induced linear IgA bullous dermatosis

AU - Navi, Daniel

AU - Michael, Daniel J.

AU - Fazel, Nasim

PY - 2006

Y1 - 2006

N2 - A 73-year-old man was admitted to the University of California Davis Medical Center for treatment of a pleural effusion and congestive heart failure. His hospital course was complicated by asymptomatic sustained ventricular tachycardia requiring placement of an implantable cardiac defibrillator. The patient was treated with vancomycin and cefazolin during the procedure. After 3 days he developed tense vesicles over the dorsal aspect of the hands. Perilesional skin biopsy showed subepidermal cleavage with a neutrophilic infiltrate. Direct immunofluorescence revealed granular IgA and C3 deposition along the dermal epidermal junction. A diagnosis of drug-induced linear IgA bullous dermatosis secondary to vancomycin was established. Linear IgA bullous dermatosis is a rare autoimmune blistering disorder with clinical features that can overlap with bullous pemphigoid and dermatitis herpetiformis. Drug-induced linear IgA bullous dermatosis is a less common variant that is correspondingly less well characterized. Although a variety of medications have been implicated, vancomycin is the most common associated drug.

AB - A 73-year-old man was admitted to the University of California Davis Medical Center for treatment of a pleural effusion and congestive heart failure. His hospital course was complicated by asymptomatic sustained ventricular tachycardia requiring placement of an implantable cardiac defibrillator. The patient was treated with vancomycin and cefazolin during the procedure. After 3 days he developed tense vesicles over the dorsal aspect of the hands. Perilesional skin biopsy showed subepidermal cleavage with a neutrophilic infiltrate. Direct immunofluorescence revealed granular IgA and C3 deposition along the dermal epidermal junction. A diagnosis of drug-induced linear IgA bullous dermatosis secondary to vancomycin was established. Linear IgA bullous dermatosis is a rare autoimmune blistering disorder with clinical features that can overlap with bullous pemphigoid and dermatitis herpetiformis. Drug-induced linear IgA bullous dermatosis is a less common variant that is correspondingly less well characterized. Although a variety of medications have been implicated, vancomycin is the most common associated drug.

UR - http://www.scopus.com/inward/record.url?scp=33749352250&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33749352250&partnerID=8YFLogxK

M3 - Article

C2 - 16962027

AN - SCOPUS:33749352250

VL - 12

JO - Dermatology Online Journal

JF - Dermatology Online Journal

SN - 1087-2108

IS - 5

ER -